MAUDE Adverse Event Report: CONMED 4MM ROUND BUR, EXTRA LONG, CARBIDE

CONMED 4MM ROUND BUR, EXTRA LONG, CARBIDE
Model Number 5093-228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the reported device has not been returned to conmed for evaluation.However, photographs were sent via email and evaluated per print.The bur broke at the etch safeline and most likely occurred due to excessive force applied by the user on the shaft.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.To date, no prior complaints have been reported against this lot of (b)(4) units.(b)(4).A risk analysis was performed and found acceptable.The instructions for use advise the user of the following.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This incident type will continue to be monitored within the complaint system to assure patient safety.
 
Event or Problem Description
A customer reported during use a 00509322800 round bur broke while cutting.Photographic evidence shows the bur broke at the shaft.All detached bur head was removed and a 10-minute surgical delay ensued to obtain and ready an alternative device.No patient injury was reported.To date, additional patient and event information have not been made available.This report is raised on the basis of a reported device malfunction with potential for injury with recurrence.

Brand Name
4MM ROUND BUR, EXTRA LONG, CARBIDE
Common Device Name
ROUND BUR
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key7324287
Report Number1017294-2018-00037
Device Sequence Number10790630
Product Code GFF
UDI-Device Identifier10845854002490
UDI-Public(01)10845854002490(17)220809(30)1()10859089
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model Number5093-228
Device Catalogue Number00509322800
Device Lot Number859089
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1